Simple jQuery Dropdowns
Please use this identifier to cite or link to this item: http://repository.li.mahidol.ac.th/dspace/handle/123456789/20834
Title: Asymptotic properties of the EM algorithm estimate for normal mixture models with component specific variances
Authors: Dechavudh Nityasuddhi
Dankmar Böhning
Mahidol University
Freie Universitat Berlin
Keywords: Computer Science;Mathematics
Issue Date: 28-Jan-2003
Citation: Computational Statistics and Data Analysis. Vol.41, No.3-4 (2003), 591-601
Abstract: Most of the researchers in the application areas usually use the EM algorithm to find estimators of the normal mixture distribution with unknown component specific variances without knowing much about the properties of the estimators. It is unclear for which situations the EM algorithm providesgoodestimators, good in the sense of statistical properties like consistency, bias, or mean square error. A simulation study is designed to investigate this problem. The scope of this study is set for the mixture model of normal distributions with component specific variance, while the number of components is fixed. The asymptotic properties of the EM algorithm estimate is investigated in each situation. The results show that the EM algorithm estimate does provide good asymptotic properties except for some situations in which the population means are quite close to each other and larger differences in the variances of the component distributions occur. © 2002 Elsevier Science B.V. All rights reserved.
URI: https://www.scopus.com/inward/record.uri?partnerID=HzOxMe3b&scp=0037469119&origin=inward
http://repository.li.mahidol.ac.th/dspace/handle/123456789/20834
ISSN: 01679473
Appears in Collections:Scopus 2001-2005

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.